Alert archive / Florida / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS Melbourne, FL

October 8, 2011Osceola County, Florida

NWS Melbourne, FL issued this areal flood warning at Oct 8, 2011, 10:26 PM EDT for Osceola County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2011, 10:26 PM EDT (02:26 UTC)
Expired
Oct 9, 2011, 4:30 AM EDT
In force
6 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS42 KMLB 090226
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1026 PM EDT SAT OCT 8 2011

FLC097-090830-
/O.NEW.KMLB.FA.W.0002.111009T0226Z-111009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSCEOLA FL-
1026 PM EDT SAT OCT 8 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLOOD WARNING FOR...
  OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 430 AM EDT SUNDAY.

* AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  AN AREA OF VERY HEAVY RAINFALL PERSISTING ACROSS OSCEOLA COUNTY. A 
LARGE AREA OF 3 TO 5 INCHES OF RAIN HAS FALLEN TODAY ACROSS THE 
COUNTY...WITH LOCALLY UP TO 8 INCHES IN RURAL EASTERN OSCEOLA COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BUENA   
VENTURA LAKES...HOLOPAW...KENANSVILLE...KISSIMMEE...NARCOOSSEE... 
SAINT CLOUD...YEEHAW JUNCTION...CAMPBELL...HARMONY.

OSCEOLA COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL ROADS HAVE BEEN 
CLOSED IN SAINT CLOUD DUE TO FLOODING. ALSO...SHINGLE CREEK AT 
CAMPBELL CONTINUES TO RISE HOWEVER IT IS NOT EXPECTED TO REACH FLOOD 
STAGE AT THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE IN OSCEOLA 
COUNTY OVERNIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 2835 8164 2834 8087 2765 8088 2777 8119
      2784 8123 2786 8131 2792 8132 2800 8139
      2800 8142 2804 8147 2806 8145 2802 8138
      2808 8135 2808 8145 2814 8146 2814 8153
      2820 8153 2825 8156 2826 8162

$$


KELLY

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 8, 10:12 PM EDT, 14 minutes earlier.

Area forecast discussion, Oct 8, 10:12 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1012 PM EDT SAT OCT 8 2011

.DISCUSSION...

...HEAVY RAIN WITH LOCAL FLOODING LIKELY THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS AND BEACH EROSION THROUGH THE
WEEKEND...

MODERATE TO HEAVY RAIN WILL CONTINUE THRU MIDNIGHT OVER MUCH OF EAST
CENTRAL FL AS STRONG/DEEP ERLY FLOW PUSHES A MOISTURE BAND ACRS THE
AREAS. BRIEF RESPITE FROM THE HEAVY RAIN AFT MIDNIGHT AS LATEST SAT
PICS SHOW A POCKET OF RELATIVELY DRY AIR OVER THE LCL ATLC WATERS.
DRY AIR CONFIRMED BY LATEST RADAR TREND AS PRECIP OVER THE ATLC HAS
DIMINISHED OVER THE PAST COUPLE OF HRS. PRECIP WILL PICK UP AGAIN IN
THE PREDAWN HRS AS THE NEXT MOISTURE BAND NE OF THE BAHAMAS PUSHES
INTO THE LCL ATLC. THE TIGHT PGRAD WILL MAINTAIN WINDY CONDS ALONG
THE COAST.

RECENT DROUGHT CONDS ACRS CENTRAL FL APPARENTLY HAVE ALLEVIATED
WDSPRD SIGNIFICANT FLOODING AS MOST PUBLIC REPORTS INDICATE ONLY
A FEW INCHES OF STANDING WATER IN MOST AREAS OUTSIDE OF A FEW ROAD
CLOSURES IN NRN OSCEOLA COUNTY. NEVERTHELESS...WHILE THE BREAK IN
THE PRECIP WILL ALLOW SOME STANDING WATER TO DRAIN OR RUNOFF...RADAR
RAINFALL ESTIMATES FROM 08/12Z-09/00Z INDICATE WIDESPREAD RAIN BTWN
3"-4" FROM BREVARD/INDIAN RIVER COUNTIES AND ERN ORANGE/OSCEOLA/NRN
OKEECHOBEE COUNTIES. ANY ADDITIONAL RAIN IN THESE AREAS WILL ALLOW
STANDING WATER TO REDEVELOP. A FLOOD WATCH CONTINUES FOR ALL OF EAST
CENTRAL FLORIDA WITH THE EXCEPTION OF LAKE COUNTY.

SQUALLS NEAR THE COAST WILL GENERATE OCNL SFC G40-45 MPH...WHICH
WILL TAPER OFF TO 30-35MPH AFT MIDNIGHT AS THE POCKET OF RELATIVELY
DRY AIR PUSHES INTO CENTRAL FL.

&&

.AVIATION...
THRU 09/04Z...WDSPRD MVFR SHRAS...OCNL +SHRAS WITH E/NE SFC WND
G40-45KTS IN SQUALLS MAINLY OVER THE COASTAL SITES. BTWN
09/04Z-09/08Z...CIGS LIFTG TO AOA FL040...SCT MVFR SHRAS/ISOLD IFR
+SHRAS...SFC WND G30-35KTS COASTAL SITES. AFT 09/08Z...NMRS MVFR
SHRAS/SCT IFR +SHRAS DVLPG AS THE NEXT DEEP MOISTURE BAND NE OF THE
NRN BAHAMAS PUSHES TOWARD CENTRAL FL.

&&

.MARINE...
TIGHT PGRAD ACRS THE FL PENINSULA WILL REMAIN IN PLACE OVERNIGHT AS
A STRONG HI PRES RIDGE OVER THE ERN CONUS INTERACTS WITH A BROAD LOW
PRES TROF OVER THE NW CARIB. THIS WILL GENERATE SUSTAINED SFC/BNDRY
LYR WINDS BTWN 25-30KTS WITH OCNL GUSTS OVER 40KTS...WHILE THE
LENGTHY ERLY FETCH WILL MAINTAIN 8-10FT SEAS NEARSHORE AND 12-15FT
SEAS OFFSHORE...UP TO 18FT IN THE GULF STREAM. DEEP MOISTURE OVER
THE SOURCE REGION THRU THE H100-H50 LYR WILL PROVIDE THE FUEL TO
ALLOW WDSPRD SHRAS/ISOLD TSRAS TO DEVELOP AREAWIDE...SOME OF WHICH
WILL BE CAPABLE OF GENERATING SFC GUSTS ARND 50KTS AS THEY MOVE E/SE
AT 30-35KTS.

GALE WARNING IN PLACE THRU 10Z MON. VENTURING OUT OF PORT IN
ANYTHING LESS THAN A COAST GUARD CUTTER IS HIGHLY DISCOURAGED.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
     LUCIE.

     WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR COASTAL VOLUSIA-INDIAN
     RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.

AM...GALE WARNING UNTIL 6 AM EDT MONDAY FOR COASTAL WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT
     20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION....KELLY
IMPACT WEATHER/RADAR...WIMMER/BRAGAW
Hazardous weather outlook, Oct 8, 9:00 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EDT SAT OCT 8 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-091000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
900 PM EDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND ISOLATED LIGHTNING STORMS WILL MOVE QUICKLY
WEST AROUND 30 MPH WILL OCCUR. OCCASIONAL LIGHTNING STRIKES...
TORRENTIAL DOWNPOURS AND GUSTS BETWEEN 40 AND 50 MPH CAN BE
EXPECTED.

.FLOOD IMPACT...
ONSHORE MOVING SHOWERS AND STORMS ARE EXPECTED TO START REPEATING
ACROSS THE SAME AREAS. ADDITIONAL RAIN AMOUNTS UP TO 4 INCHES WILL
BE POSSIBLE ALONG THE COAST MAINLY VOLUSIA...BREVARD AND INDIAN
RIVER. LOCAL RAIN AMOUNTS UP TO 2 INCHES WILL BE POSSIBLE ACROSS
PORTIONS OF THE INTERIOR AS WELL AS SAINT LUCIE AND MARTIN
COUNTIES. THERE WILL CONTINUE TO BE NUISANCE FLOODING PROBLEMS
AS ADDITIONAL MODERATE TO HEAVY RAIN FALLS ON ALREADY SATURATED
GROUND. MORE SERIOUS FLOODING IS POSSIBLE IN SOME AREAS. A FLOOD
WATCH REMAINS IN EFFECT.

.HIGH WIND IMPACT...
STRONG LOW LEVEL EASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS
TODAY...ESPECIALLY IN SQUALLS. MINOR DAMAGE AND POWER OUTAGES WILL
BE POSSIBLE...ESPECIALLY FROM FALLING TREES AND TREE LIMBS. A WIND
ADVISORY IS IN EFFECT ALONG THE COAST THROUGH THE OVERNIGHT.

.COASTAL FLOOD IMPACT...
THE OCEAN WILL BE LIKE A WASHING MACHINE AS GUSTY EASTERLY WINDS
OVER THE ATLANTIC GENERATE HIGH SEAS AND FREQUENT LARGE BREAKING
WAVES ALONG THE BEACHES. LARGE WAVES BREAKING ON JETTIES WILL
ALSO OCCUR. A HIGH SURF ADVISORY IS IN EFFECT. DUE TO THE
PROLONGED NATURE OF THIS LARGE WAVE EVENT...BEACH EROSION IS
EXPECTED TO BECOME SIGNIFICANT.

.MARINE THUNDERSTORM GUST IMPACT...
WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND
GUSTS BETWEEN 40 AND 45 KNOTS.

.WATERSPOUT IMPACT...
THERE IS A VERY LOW THREAT FOR WATERSPOUTS OVER THE ATLANTIC AND
INTRACOASTAL WATERS.

.WIND AND SEA IMPACT...
EAST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL
PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO
AROUND 15 FEET WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN
EFFECT FOR ALL MARINE ZONES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINDY CONDITIONS AND A THREAT FOR HEAVY RAIN WILL CONTINUE
THROUGH AT LEAST SUNDAY AS A WEAK LOW PRESSURE SYSTEM IS FORECAST
TO LIFT NORTHWARD FROM THE FLORIDA STRAITS.

MARINE CONDITIONS ON SUNDAY WILL REMAIN VERY HAZARDOUS WITH GALE
CONDITIONS LIKELY. WINDS AND SEAS ARE FORECAST TO GRADUALLY
DECREASE EARLY NEXT WEEK.

DANGEROUS SURF AND SIGNIFICANT BEACH EROSION WILL OCCUR INTO EARLY
NEXT WEEK. WINDS AND SEAS SHOULD SUBSIDE BY TUESDAY...BUT THE RISK
OF DANGEROUS RIP CURRENTS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Local storm report, Oct 8, 7:21 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       6 E BITHLO              28.57N 81.01W
10/08/2011  M7.50 INCH       ORANGE             FL   TRAINED SPOTTER

            SINCE ABOUT MIDNIGHT

0700 PM     HEAVY RAIN       4 S COCOA               28.31N 80.75W
10/08/2011  M7.46 INCH       BREVARD            FL   COCORAHS

            UPDATED RAINFALL TOTAL SINCE ABOUT 11PM

&&

ARB
Special weather statement, Oct 8, 7:39 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 PM EDT SAT OCT 8 2011

FLZ047-054-059-147-090030-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
739 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...ST.
LUCIE COUNTY...

* UNTIL 830 PM EDT.

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 14 MILES EAST OF THE
COAST BETWEEN BREVARD AND SAINT LUCIE COUNTIES MOVING WEST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO FORT PIERCE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2726 8028 2722 8029 2721 8066 2756 8068
      2766 8081 2782 8085 2847 8086 2878 8097
      2879 8079 2876 8075 2880 8073 2874 8071
      2875 8075 2849 8063 2842 8065 2843 8061
      2838 8059 2809 8056 2732 8022 2726 8021
TIME...MOT...LOC 2336Z 098DEG 34KT 2824 8041

67
Local storm report, Oct 8, 8:04 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
804 PM EDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       4 WNW CAPE CANAVERAL    28.40N 80.67W
10/08/2011  M6.21 INCH       BREVARD            FL   TRAINED SPOTTER

            24 HR RAINFALL TOTAL

&&

ARB
Special weather statement, Oct 8, 8:30 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EDT SAT OCT 8 2011

FLZ047-054-147-090130-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
830 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...

* UNTIL 930 PM EDT.

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 23 MILES EAST OF
BREVARD AND INDIAN RIVER COUNTIES MOVING WEST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE TITUSVILLE TO VERO BEACH AND INLAND PAST INTERSTATE 95.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2756 8068 2766 8081 2782 8085 2847 8086
      2878 8097 2879 8079 2876 8075 2880 8073
      2874 8071 2875 8075 2849 8063 2842 8065
      2843 8061 2838 8059 2813 8057 2783 8042
      2757 8035
TIME...MOT...LOC 0028Z 100DEG 39KT 2829 8028

67
Local storm report, Oct 8, 10:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1016 PM EDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND GST     4 WNW INDIALANTIC       28.11N 80.63W
10/08/2011  M48 MPH          BREVARD            FL   ASOS

            KMLB AT MELBOURNE AIRPORT MEASURED A 42KT/48MPH WIND
            GUST.

&&

ARB
Special weather statement, Oct 8, 10:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1026 PM EDT SAT OCT 8 2011

FLZ053-090315-
OSCEOLA-
1026 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL OSCEOLA COUNTY...

* UNTIL 1115 PM EDT.

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS 23 MILES SOUTHEAST OF
POINCIANA...MOVING WEST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE POINCIANA PLACE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2819 8153 2819 8152 2806 8107 2792 8112
      2793 8135 2795 8135 2803 8143 2804 8143
      2802 8138 2806 8137 2808 8135 2808 8145
      2814 8146 2814 8149
TIME...MOT...LOC 0226Z 107DEG 22KT 2799 8113

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:23 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Okeechobee, Orange, Osceola, Saint Lucie and 2 more37 min
Oct 8, 8:30 PM EDTSpecial Weather StatementMLBBrevard, Indian River60 min
Oct 8, 9:00 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Orange, Osceola, Seminole, Volusia2 hr
Oct 8, 10:26 PM EDTSpecial Weather StatementMLBOsceola49 min
Oct 8, 10:51 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Orange, Saint Lucie, Seminole, Volusia114 min
Oct 9, 4:05 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Oct 9, 6:52 AM EDTAreal Flood AdvisoryMLBOsceola113 min
Oct 9, 10:23 AM EDTSmall Craft AdvisoryMLB29 hr
Oct 9, 5:10 PM EDTAreal Flood WarningMLBBrevard6 hr
Oct 9, 5:27 PM EDTHigh Wind WarningMLBVolusia7 hr

Nearby

Areal Flood Warnings in Florida, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.